MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE ALLERGY 1ML W/NDL; PISTON SYRINGE
Catalog Number 305537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8172744; medical device expiration date: 2023-07-31; device manufacture date: 2018-06-21; medical device lot #: unknown; medical device expiration date: unknown; device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ syringe allergy 1ml w/ndl is bent.This occurred on 7 separate occasions.Foreign matter was discovered on 2 more needles.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no: 305537, batch no: 8172744, and unknown.It was reported that needles are crooked on about 7 syringes, and discovered debris on 2 more needles.Facility has been finding debris on needles for the past 6 months.Per snow record: item 305537, lot 8172744 - the needles are crooked on about 7 syringes (samples available) please send replacement product of a different lot number incident date is (b)(6) 2018 for this one.For the past 6 months, when uncapped, there is a clear plastic substance on the needle itself (unknown date of event) - item number 305537 lot number is unknown for this one (will keep sample if incident occurs again.Customer called back to report finding debris on 2 more needles when uncapped.Lot number 8172774.
 
Additional Manufacturer Narrative
Investigation: customer returned (8) 1ml, 13mm, 26g bd allergy syrignes in open trays from lot # 8172744.Customer states that the needles are crooked and there is debris on the needles.All returned syringes were examined and 4 out of 8 samples exhibited a bent cannula.Also, 3 out of 8 samples exhibited strands of material on the cannula shaft.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The analysis shows that this material is most likely polyethylene mixed with silicone.A review of the device history record was completed for batch #8172744.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Possible root causes for the bent cannula include: - bending of the cannula during original removal of the shielding.If the shield is not removed evenly and in roughly the opposite direction of the force applied, the cannula is easily bent by the shield flange as the shield is removed.To the consumer, this would appear as though the cannula was bent to begin with.Additionally, this type of incident does not usually leave evidence on the interior of the shield.Possible root cause for the foreign matter: this fm likely represents what we call ¿angel hair¿.This is created when we move components from one line to another via the tube ¿pea shooters¿.This is a pressurized tubing transport system made of polyethylene plastic; as the components move through the pea shooters, occasionally small fragments of the plastic tube are stripped off and form this angel hair.In this case, it most likely found it¿s way into the shield and ultimately onto the cannula.There are various efforts within the plant to try and help reduce and hopefully eliminate this, however, it is an inherent portion of the process at this time.
 
Event or Problem Description
It was reported that bd¿ syringe allergy 1ml w/ndl is bent.This occurred on 7 separate occasions.Foreign matter was discovered on 2 more needles.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no: 305537 batch no: 8172744, and unknown it was reported that needles are crooked on about 7 syringes, and discovered debris on 2 more needles.Facility has been finding debris on needles for the past 6 months.Per snow record: 1 - item 305537, lot 8172744 - the needles are crooked on about 7 syringes (samples available) please send replacement product of a different lot number incident date is 4 apr 2018 for this one 2 - for the past 6 months, when uncapped, there is a clear plastic substance on the needle itself (unknown date of event) - item number 305537 lot number is unknown for this one (will keep sample if incident occurs again.3.Customer called back to report finding debris on 2 more needles when uncapped.Lot number 8172774.

Brand Name
BD SYRINGE ALLERGY 1ML W/NDL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8536345
Report Number1920898-2019-00367
Device Sequence Number2431140
Product Code FMF
UDI-Device Identifier30382903055372
UDI-Public30382903055372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305537
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;